Format

Send to

Choose Destination
Gastroenterology. 1992 Dec;103(6):1925-7.

Hypersensitivity with hepatotoxicity to mesalazine after hypersensitivity to sulfasalazine.

Author information

1
Department of Hepatogastroenterology, Free University of Brussels (Academic Hospital-VUB and Hôpital Erasme-ULB), Belgium.

Abstract

A 21-year-old woman with Crohn's disease of the colon developed a skin rash after 3 weeks of treatment with sulfasalazine. Administration of sulfasalazine was discontinued. When mesalazine was instituted 1 week later, she developed a severe hypersensitivity reaction characterized by fever, diarrhea, skin rash with subsequent desquamation, marked atypical lymphocytosis, and severe hepatotoxicity. Recovery was complete. The clinical and biological features as well as liver pathology of this case bear a striking resemblance to earlier reports of hypersensitivity reaction with severe hepatotoxicity to sulfasalazine. The authors urge caution when mesalazine is given to a patient with known hypersensitivity to sulfasalazine.

PMID:
1360436
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center